MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES HYSTEROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES HYSTEROFIBERSCOPE
Model Number HYF-XP
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The olympus scope was sent to an independent laboratory for culture testing and results are still pending.The investigation is ongoing and follow up with the customer is currently being performed.After culture testing, the device will be evaluated.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that during routine microbiological testing, the oes hysterofiberscope tested positive three times.On (b)(6) 2023, testing detected >80 colony forming units (cfus) of mesophilic aerobic flora, on 19sep2023 testing detected 1 cfu of mesophilic aerobic flora, and on (b)(6) 2023 testing detected 5 cfu of mesophilic aerobic flora.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on results of third-party testing, the device evaluation and the legal manufacturer's final investigation.Despite good faith attempts the user cleaning disinfection and sterilization (cds) processes were not shared.Olympus provided results of the first culture test at a third-party institution: sampling date: (b)(6) 2023; microorganism name: bacillaceae; bacterial amount: 2 cfu/endoscope; bacteria detection area: all the channels.The results of the second culture test at a third-party institution: sampling date: (b)(6) 2023.Microorganism name: bacteria were not detected.The device was evaluated where no abnormalities were found that could have led to the positive culture.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.According to reviewing the instruction manual of hyf-xp, the reprocessing methods are described in the following chapters.Chapter 6 compatible reprocessing methods and chemical agents chapter 7 cleaning, disinfection, and sterilization procedures olympus will continue to monitor field performance for this device.

Brand Name
OES HYSTEROFIBERSCOPE
Common Device Name
HYSTEROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17988858
Report Number3002808148-2023-11619
Device Sequence Number7428924
Product Code HIH
UDI-Device Identifier04953170340178
UDI-Public04953170340178
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K891451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYF-XP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown